Alert archive / Nebraska / Winter Storm Warnings in 2005
Winter Storm Warning 1, NWS Omaha, NE
NWS Omaha, NE issued this winter storm warning at Nov 27, 2005, 4:17 PM CST for 15 counties in Nebraska. It took effect at Nov 27, 2005, 9:00 PM CST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2005, 4:17 PM CST (22:17 UTC)
- In effect from
- Nov 27, 2005, 9:00 PM CST
- Expired
- Nov 28, 2005, 4:10 PM CST
- In force
- 19 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Burt County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 100 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this winter storm warning went out at Nov 27, 3:18 PM CST, 59 minutes earlier.
Area forecast discussion, Nov 27, 3:18 PM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
315 PM CST SUN NOV 26 2005
.DISCUSSION...
COMPLEX STORM THROUGH TOMORROW NIGHT REMAINS MAIN FORECAST FOCUS.
SYSTEM IS SPAWNING WEATHER RANGING FROM SEVERE
THUNDERSTORMS/TORNADOES TO OUR S TO FREEZING PCPN OR NEAR BLIZZARD
CONDITIONS NEAR THE WRN CWFA EARLY THIS AFTERNOON. WILL BE UPGRADING
NEBRASKA PORTION OF WATCH TO BLIZZARD WARNING FAR W AND WINTER STORM
WARNING REST OF NEBR LATER TNGT THRU MON EVENING...DETAILS BELOW.
SHORT TERM...TONIGHT AND MONDAY. STLT SHOWED DEEP UPPER LVL LOW
PRESSURE CLOSING OFF OVER THE OK PANHANDLE. UPPER LOW IS FORECAST
SIMILARLY BY THE NAM AND GFS TO LIFT INTO NERN KS BY 06Z TNGT
DEEPENING SFC LOW PRESSURE OVR NERN KS BY THAT TIME...SLIGHTLY
SLOWER THAN YDA. SYSTEM HAS PLENTY OF MOISTURE TO WORK WITH WITH SFC
DWPTS IN THE MID 50S AND PRECIPITABLE WATER VALUES VIA 12Z/18Z OAX
SOUNDINGS IN EXCESS OF 200 PERCENT OF NORMAL. UNSTABLE AIR HAS FED
INTO SERN NEBR/SWRN IA WITH CONVECTION INCREASING INTO THIS
AFTN...ALTHOUGH THUS FAR IT HAS REMAINED ELEVATED AND NON-SEVERE.
STILL SOME THREAT OF SVR THOUGH INTO THIS EVENING REMAINS AS
CIRCULATION AROUND SYSTEM WILL CONTINUE TO PROVIDE AMPLE SHEAR IF A
LTL BETTER INSTABILITY/DRY SLOT CAN MAKE IT INTO SERN NEBRASKA NEXT
FEW HOURS. ATTENTION THEN TURNS TO PCPN/PCPN TYPE TNGT. MILD AIR
CONTINUES TO WRAP AROUND THE LOW ALOFT WHICH HAS KEPT PCPN FROM
CHANGING TO SNOW IN NWRN CWA EVEN THOUGH LOWER 30S SFC TEMPS WERE
SPREADING SEWD AND THRU OFK AND BVN BY 20Z WITH THE CDFNT THRU LCG
AND OLU JUST BEFORE 21Z. THUS LOOKS LIKE MORE OF A FREEZING
RAIN/SLEET THREAT INITIALLY FOR NWRN ZONES. ISSUED A WINTER STORM
WARNING FOR KNOX...ANTELOPE AND BOONE COUNTIES BEGINNING THIS
EVENING BECAUSE OF THE FREEZING THREAT EARLY BEFORE PCPN CHANGES TO
ALL SNOW. EXPANDED THE MENTION OF SLEET/FREEZING RAIN TNGT FARTHER
EWD AS COLD AIR NEAR THE SFC SHOULD CONTINUE WORKING SEWD AND
EXTENDED THE WINTER STORM WARNING FARTHER EAST AS WELL LATER TONIGHT
BECAUSE OF THE PROBABLE MIX. COLD ENOUGH AIR SHOULD OCCLUDE AROUND
THE SOUTH SIDE OF THE SFC/UPR LOW AS IT TRACKS INTO IOWA AFTER 06Z
TO ACTUALLY CHANGE TO PCPN TO SNOW QUICKER OVER THE SOUTHERN ZONES
THAN PARTS OF THE NORTHEAST. HOWEVER...EXPECT SNOW ACCUMULATIONS TO
REMAIN LOW ENOUGH FOR THE SITUATION TO BE HANDLED WITH A WINTER WX
ADVSRY SOUTH OF THE PLATTE RIVER FROM LNK AND BIE WWD. SYSTEM WILL
NOT BE LACKING FOR WINDS ON MONDAY AS MODELS CONTINUE TO FORECAST A
VERY TIGHT PRESSURE GRADIENT AND 850 MB WINDS OF 60 KTS TO COINCIDE
WITH COLD ADVCTN. AS PCPN CHANGES TO ALL SNOW OVER NWRN ZONES
BLIZZARD CONDS APPEAR LIKELY MONDAY SO ISSUED BLIZZARD WARNING
BEGINNING AT 12Z FOR ANTELOPE...KNOX AND BOONE COUNTIES. WILL
CONTINUE THE WINTER STORM WARNING E OF THERE TO MO RIVER...BUT EARLY
MIX MAKES VSBYS QUESTIONABLE ENOUGH TO HOLD OFF ON BLIZZARD
WARNING. ALTHOUGH A MIX REMAINS POSSIBLE IA ZONES WHERE THE WINTER
STORM WATCH WAS PREVIOUSLY ISSUED...STRONG WINDS WONT HIT TILL MON
AFTN AND SNOW ACCUMULATIONS APPEAR THEY WILL BE LIGHT ENOUGH TO
HANDLE WITH A WINTER WEATHER ADVSRY. FROM OMA S AND SE WILL
CONTINUE WITH NO HEADLINES AS STRONG WINDS WILL ALSO NOT APPARENTLY
HIGH TILL MONDAY AFTN AND FREEZING/FROZEN PCPN AMOUNTS APPEAR
MODESTLY LIGHT.
EXTENDED WARNINGS/ADVSRYS NRN ZONES THRU 06Z AS STRONG WINDS WILL
CONTINUE THROUGH THAT TIME CAUSING SUBSTANTIAL BLOWING. ALTHOUGH
SOME TRIMMING MAY BE NEEDED LATER IF CONDS IMPROVE. OTHERWISE WINDY
CONDITIONS WILL CONTINUE INTO TUE WITH COLD TEMPS THEN EXPECTED MUCH
OF NEXT WEEK. KEPT SMALL SNOW CHANCES WITH NEXT CLIPPER WED INTO
EARLY THU BUT REST OF FCST DRY. LOWERED A FEW TEMPS IN THE EXTENDED
BUT OTHERWISE NO SIGFNT CHANGES.
&&
OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER STORM WARNING 28/03Z-28/12Z NEZ011-016-030
BLIZZARD WARNING 28/12Z-29/06Z NEZ011-016-030
WINTER STORM WARNING 28/03Z-29/06Z NEZ012-017-018-031-032
WINTER STORM WARNING 28/06Z-29/06Z NEZ015-032-033-043
WINTER STORM WARNING 28/12Z-29/06Z NEZ034-044-045
WINTER WEATHER ADVISORY 28/06Z-29/00Z
NEZ050-051-065-066-078-088-089
IA...WINTER WEATHER ADVISORY 28/12Z-29/06Z IAZ043-055-056
&&
CHERMOKHazardous weather outlook, Nov 27, 11:48 AM CST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1148 AM CST SUN NOV 27 2005 NEZ011-012-016>018-030>032-042-043-280000- ANTELOPE-BOONE-CEDAR-COLFAX-KNOX-MADISON-PIERCE-PLATTE-STANTON-WAYNE- 1148 AM CST SUN NOV 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT RAIN THIS AFTERNOON IS FORECAST TO CHANGE TO A MIX OF FREEZING RAIN AND SLEET THIS EVENING...AND THEN TO SNOW THE REST OF THE NIGHT. HEAVY SNOW. HEAVY SNOW IS POSSIBLE. NORTHWEST WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS UP TO 55 MPH BY MONDAY MORNING...WHICH COULD CREATE BLIZZARD CONDITIONS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAVY SNOW MONDAY MORNING SHOULD DECREASE IN THE AFTERNOON. STIFF NORTHWEST WINDS WILL CONTINUE ALL DAY. SEVERE WINTER WEATHER CONDITIONS ARE LIKELY TO LAST UNTIL MONDAY EVENING WHEN THE SNOW WILL END AND THE WINDS WILL DECREASE. ANOTHER STORM SYSTEM MAY DROP MORE SNOW ON THE AREA WEDNESDAY INTO EARLY THURSDAY. CURRENT INDICATIONS ARE THAT AMOUNTS WILL BE LIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-044-045-050>053- 065>068-078-088>093-280000- BURT-BUTLER-CASS-CUMING-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA- JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA- OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY- SAUNDERS-SEWARD-SHELBY IA-THURSTON-WASHINGTON- 1148 AM CST SUN NOV 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT RAIN WILL BE WIDESPREAD THROUGHOUT THE AFTERNOON AND NIGHT. SCATTERED THUNDERSTORMS MAY ALSO DEVELOP IN SOME AREAS. A FEW SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AS A POTENT LOW PRESSURE SYSTEM OVER KANSAS FORCES MOISTURE INTO THE AREA AND INCREASES INSTABILITY. ANY SEVERE WEATHER THAT DOES DEVELOP SHOULD BE SOUTHEAST OF A LINE FROM FAIRBURY TO OMAHA AND HARLAN IOWA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. MUCH COLDER AIR WILL BEGIN TO PUSH INTO THE AREA FROM THE WEST LATE TONIGHT. RAIN WILL LIKELY CHANGE TO FREEZING RAIN...SLEET...OR SNOW WEST OF A LINE FROM BEATRICE TO LINCOLN...FREMONT AND ONAWA IOWA BY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RAIN WILL CHANGE TO SNOW WEST TO EAST MONDAY AS TEMPERATURES FALL. A TRANSITION PERIOD OF SLEET OR FREEZING RAIN IS POSSIBLE. WINDS WILL INCREASE FROM THE NORTHWEST...CAUSING SOME BLOWING AND DRIFTING SNOW. SNOWFALL ACCUMULATIONS IN THE 2 TO 4 INCH RANGE ARE POSSIBLE TO THE NORTH AND WEST OF A LINE FROM LINCOLN TO FREMONT AND HARLAN IOWA. AMOUNTS ARE FORECAST TO BE LESS THAN 2 INCHES SOUTHEAST OF THAT LINE. HOWEVER...STRONG WINDS AND BLOWING SNOW COULD STILL RESULT IN TREACHEROUS DRIVING CONDITIONS ANYWHERE IN THE AREA ON MONDAY. THERE IS ANOTHER CHANCE OF SNOW FOR THE REGION WEDNESDAY INTO THURSDAY MORNING. CURRENT INDICATIONS ARE THAT ANY ACCUMULATIONS WOULD BE MINOR. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED...MAINLY THIS AFTERNOON AND EARLY TONIGHT. SCHURR
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 4:17 PM CST | Blizzard Warning | OAX | Antelope, Boone, Cedar, Colfax, Cuming, Knox and 6 more | 31 hr |
| Nov 27, 4:17 PM CST | Winter Weather Advisory | OAX | Burt, Butler, Dodge, Gage, Jefferson, Lancaster and 4 more | 24 hr |
Nearby
Winter Storm Warnings in Nebraska, 2005Every winter storm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.